Alert archive / Colorado / Freeze Warnings in 2011

Freeze Warning 7, NWS Pueblo, CO

October 8, 20119 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 8, 2011, 2:49 PM MDT for 9 counties in Colorado. It took effect at Oct 9, 2011, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 2:49 PM MDT (20:49 UTC)
In effect from
Oct 9, 2011, 12:00 AM MDT
Expired
Oct 9, 2011, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS75 KPUB 082049
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SAT OCT 8 2011

COZ083>089-093-094-090300-
/O.UPG.KPUB.FZ.A.0003.111009T0600Z-111009T1500Z/
/O.NEW.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
249 PM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN 
  HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. 

* TEMPERATURES...FALLING INTO THE MID 20S TO LOWER 30S LATE
  TONIGHT THROUGH EARLY SUNDAY MORNING...WITH THE COLDEST READINGS
  OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER
  VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH
EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING
TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT
OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND
WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT.

&&

$$
6 follow-up statements
985 
WWUS75 KPUB 090147
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT SAT OCT 8 2011

COZ083>089-093-094-091100-
/O.CON.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
747 PM MDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN 
  HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. 

* TEMPERATURES...FALLING ARE PROJECTED TO DROP INTO THE MID 20S TO
  THE LOWER 30S FROM LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH
  THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF
  NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH
EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING
TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT
OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND
WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT.

&&

$$
132 
WWUS75 KPUB 090312
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
912 PM MDT SAT OCT 8 2011

COZ083>089-093-094-090915-
/O.CON.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
912 PM MDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN 
  HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. 

* TEMPERATURES...PROJECTED TO DROP INTO THE MID 20S TO THE LOWER
  30S FROM LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH THE
  COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF
  NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH
EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING
TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT
OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND
WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT.

&&

$$
821 
WWUS75 KPUB 090515
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT SAT OCT 8 2011

COZ083>089-093-094-091100-
/O.CON.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
1115 PM MDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN 
  HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. 

* TEMPERATURES...MINIMUM TEMPERATURES ARE PROJECTED TO DROP INTO
  THE MID 20S TO THE LOWER 30S FROM LATE TONIGHT INTO EARLY SUNDAY
  MORNING...WITH THE COLDEST READINGS ANTICIPATED OVER SNOW
  COVERED PORTIONS OF NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH
EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING
TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT
OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND
WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT.

&&

$$
560 
WWUS75 KPUB 091030
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MDT SUN OCT 9 2011

COZ083>089-093-094-091500-
/O.CON.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
430 AM MDT SUN OCT 9 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN 
  HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. 

* TEMPERATURES...MINIMUM TEMPERATURES ARE PROJECTED TO DROP INTO
  THE UPPER 20S TO THE LOWER 30S INTO EARLY SUNDAY MORNING...WITH
  THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF
  NORTHERN EL PASO COUNTY.

* IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRST KILLING FREEZE OF THE FALL IS EXPECTED THROUGH EARLY SUNDAY
MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES
POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND
GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE
FREEZING TEMPERATURES OVERNIGHT.

&&

$$
825 
WWUS75 KPUB 091124
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
524 AM MDT SUN OCT 9 2011

COZ083-086>089-093-094-091230-
/O.CAN.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
524 AM MDT SUN OCT 9 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES ARE CURRENTLY IN THE MID 30S TO MID 40S AND ARE NO LONGER
EXPECTED TO FALL BELOW FREEZING FOR ANY SIGNIFICANT AMOUNT OF TIME THIS
MORNING.

$$

COZ084-085-091500-
/O.CON.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
524 AM MDT SUN OCT 9 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN 
  HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. 

* TEMPERATURES...MINIMUM TEMPERATURES ARE PROJECTED TO DROP INTO 
  THE UPPER 20S TO THE LOWER 30S INTO EARLY SUNDAY MORNING...
  WITH THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED 
  PORTIONS OF NORTHERN EL PASO COUNTY. 

* IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER 
  VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM 
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FIRST KILLING FREEZE OF THE FALL IS EXPECTED THROUGH EARLY
SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING
TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT
OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND
WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT.

&&

$$
230 
WWUS75 KPUB 091452
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
852 AM MDT SUN OCT 9 2011

COZ084-085-091600-
/O.EXP.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
852 AM MDT SUN OCT 9 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE FREEZING THROUGH
THE REMAINDER OF THE MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 11:41 AM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 8, 11:41 AM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MDT SAT OCT 8 2011

.UPDATE...
WILL DROP HIGHLIGHTS FROM THE SANGRES AND WETS AS PRECIP HAS
TAPERED TO JUST A FEW -SHSN SOUTH OF HIGHWAY 50. KEPT HIGHLIGHTS
UP FOR A COUPLE MORE HOURS OVER THE CENTRAL MOUNTAINS AND ACROSS
TELLER COUNTY...SUSPECT WE'LL DROP THESE LATER THIS AFTERNOON AS
PRECIP SHIFTS NORTH.

&&

.PREV DISCUSSION... /ISSUED 1125 AM MDT SAT OCT 8 2011/

AVIATION...
UPPER LOW LIFTING NORTHWARD ACROSS COLORADO THIS MORNING...WITH
PRECIPITATION SHIELD SHIFTING NORTH AS WELL. OBS/WEB CAMS SUGGEST
SAN LUIS VALLEY AND SOUTHERN MOUNTAINS HAVE BEGUN TO CLEAR...AND
OTHER THAN A PASSING SPRINKLE/FLURRY...EXPECT KALS TO REMAIN VFR
THE REST OF TODAY. BACK EDGE OF PRECIP SHIELD WILL LIFT NORTH
THROUGH KPUB BY 18Z...WITH MVFR CIGS BECOMING VFR AS STEADY PRECIP
ENDS. IFR CONDITIONS DUE TO -SHSN WILL PERSIST THROUGH ABOUT 19Z
AT KCOS...THEN WEATHER IMPROVES WITH VFR CONDITIONS FORECAST TO
DEVELOP AROUND 20Z. MOUNTAINS WILL CONTINUE TO BE OCCASIONALLY
OBSCURED THROUGH THE AFTERNOON...ESPECIALLY NORTH OF HIGHWAY 50.
TONIGHT...MAINLY VFR CONDITIONS FORECAST AS PRECIP COMES TO AN
END...THOUGH MAY SEE SOME PATCHY GROUND FOG IN A FEW RIVER
VALLEYS...INCLUDING AREAS NEAR KPUB AND KALS. --10

PREV DISCUSSION... /ISSUED 444 AM MDT SAT OCT 8 2011/

SHORT TERM...
(TODAY AND TONIGHT)

.SNOW FOR THE HIGH COUNTRY TODAY...

UPPER LOW CURRENTLY WRAPPING UP ACROSS SW CO WITH DRY SLOT ADVANCING
NORTHWARD ACROSS THE SOUTHEAST PLAINS.  BEST WINDOW OF FORCING WILL
BE NOW THROUGH 18Z ACROSS THE AREA...AND STARTING TO SEE ANOTHER
BAND OF SHOWERS EXPANDING NORTHWARD OFF THE SANGRES...WITH ECHOES
ROTATING WESTWARD ACROSS EASTERN FREMONT/WRN PUEBLO COUNTY AND EL
PASO COUNTIES.  NORTHEASTERLY SURFACE WINDS ARE INCREASING ACROSS
NORTHERN PORTIONS OF THE AREA...PROVIDING SOME UPSLOPE FOR THE NE
SLOPES ACROSS THE NRN AREAS...AND EXPECT THAT ECHOES WILL FILL IN ACROSS
NORTHEAST TELLER COUNTY AND WRN EL PASO AND PUEBLO COUNTIES IN THE
NEXT HOUR OR TWO.  ISENTROPIC UPGLIDE IN NAM INCREASES BETWEEN NOW AND
15Z WITH 00Z NAM AND GFS IN FAIRLY GOOD AGREEMENT WITH WIDESPREAD
PCPN CONTINUING ACROSS THE MOUNTAIN AREAS THROUGH 18Z.  THERE IS
SOME CONCERN WITH THE DRY SLOT THAT SOUTHERN SANGRES MAY COME UP
SHORT WITH ADDITIONAL SNOWFALL THIS MORNING...BUT WITH CONVECTIVE
ECHOES FILLING BACK IN ACROSS THAT AREA...WILL MAINTAIN CURRENT
HIGHLIGHTS AS IS.  TEMPERATURES HAVE ALREADY FALLEN INTO THE LOWER
30S ACROSS THE LOWER ELEVATIONS OF TELLER COUNTY THIS MORNING...WITH
LOWER 30S GENERALLY ABOVE 9000 FEET ACROSS THE WETS...AND ABOVE 8500
FEET ACROSS THE SANGRES.  MUCH COLDER AIR HAS ALREADY MOVED IN OUT
WEST...CLOSER TO CLOSED LOW...WITH SNOW LEVELS HAVING ALREADY
DROPPED TO VALLEY FLOOR ACROSS THE SAN LUIS VALLEY.  ALL IN
ALL...CURRENT HIGHLIGHTS STILL LOOK GOOD...WITH ADVISORIES OUT FOR
ALL OF THE MOUNTAINS TODAY...WITH SOUTHERN MTN ADVISORIES ENDING AT
18Z...AND NORTHERN MTN ADVISORIES CONTINUING UNTIL 00Z.  HAVE
EXTENDED THE ADVISORIES FOR THE CENTRAL MTS AND ADDED ZONE 63
THROUGH 00Z...WHERE AREA MAY STAY UNDER WRAP AROUND PCPN A LITTLE
LONGER.  ALL IN ALL...STILL THINKING AROUND 3-8 INCHES FOR THE
ADVISORY AREAS.  HIGHEST PEAKS OF THE SANGRES...WETS...AND PIKES
PEAK SHOULD SEE A FOOT OR BETTER OF SNOWFALL BY STORMS END THIS
EVENING.  FOR THE SOUTHEAST PLAINS...DRY SLOT WILL RESULT IN A SHARP
GRADIENT BETWEEN WHERE PCPN FALLS AND WHERE IT RAPIDLY DRIES OUT
WITH SOME CLEARING SKIES.  WILL KEEP SCT TO ISOLATED POPS FOR THE
FAR EASTERN PLAINS.  NAM STILL SHOWS A BIT OF CAPE WRAPPING AROUND
NRN SIDE OF SFC LOW ACROSS FAR EASTERN COUNTIES...SO WILL MAINTAINS
SOME THUNDER IN THE FCST THROUGH THE MORNING ALONG THE CO/KS BORDER.

MAIN CONCERN FOR TONIGHT WILL BE POSSIBLE FREEZE FOR THE I-25
CORRIDOR AND ADJACENT PLAINS.  THIS WILL ALL DEPEND ON HOW QUICKLY
SKIES CLEAR AND WINDS DECOUPLE...BUT WITH H7 TEMPS PROGGED TO DROP
INTO THE -2 TO -4C OVERNIGHT ACROSS THIS AREA...ANY CLEARING COULD
LEAD TO A QUICK DROP IN TEMPS.  HAVE GONE ON THE COLDER SIDE OF
GUIDANCE FOR THESE AREAS...AND WILL BE PUTTING OUT A FREEZE WATCH
FOR TONIGHT.  FARTHER EAST...NORTHERLY WINDS SHOULD KEEP ATMOS MIXED
KEEPING TEMPS ABOVE FREEZING.  OTHERWISE...EXPECT ISOLATED LINGERING
SHOWERS TO DIMINISH FROM SOUTH TO NORTH THROUGH THE EVENING...WITH
LITTLE TO NO ADDITIONAL ACCUMULATIONS EXPECTED.  -KT

LONG TERM...
(SUNDAY THROUGH SATURDAY)

.BEAUTIFUL FALL WEATHER AHEAD...

SUNDAY WILL BE A TRANSITION DAY...AS THE UPPER LOW MOVES SLOWLY TO
THE NNE FROM CENTRAL CO TO NE CO DURING THE DAY. COULD SEE SOME LINGERING
SHSN OVR THE PIKES PEAK REGION AND UPPER ARKANSAS AREA DURING THE
EARLY MORNING HOURS...THEN A BIT OF A BREAK BEFORE WRAP AROUND
MOISTURE AND A BIT OF INSTABILITY RESULTS IN MORE SHWR ACTIVITY IN
THE AFTERNOON. QPF WILL GENERALLY BE LIGHT AND NOT EXPECTING MUCH IN
THE WAY OF SNOW ACCUMS...GENERALLY AN INCH OR LESS. IT WILL BE
FAIRLY CHILLY THOUGH...WITH H7 TEMPS PROBABLY NOT GETTING ABOVE ZERO
ALL DAY. HAVE CUT BACK A BIT ON AFTERNOON HIGHS...PARTICULARLY OVR
THE MTNS WHERE FRESH SNOW COVER WILL HOLD DOWN DAY TIME HEATING.
GENERALLY...EXPECT HIGHS IN THE 50S TO LOWER 60S OVR THE
PLAINS...AND 30S FOR THE MTNS.

WINDS ALOFT WILL TURN WESTERLY ON MON...AND WILL SEE A GOOD REBOUND
IN TEMPS...WITH HIGHS PROBABLY REACHING THE UPPER 60S TO LOWER 70S
FOR THE PLAINS. MONDAY SHOULD STAY DRY FOR ALL OF SE CO AS SKIES
CLEAR BEHIND THE DEPARTING STORM SYSTEM. A WEAK SHORTWAVE WILL MOVE
THRU THE NRN ROCKIES LATE TUE AFTERNOON INTO TUE NIGHT...AND THIS
MIGHT KICK OFF A FEW MTN SHWRS...PARTICULARLY FOR THE ZONES N OF
HGHWY 50...BUT AFTER THIS SYSTEM PASSES THE BALANCE OF THE WEEK
LOOKS DRY AND QUITE COMFORTABLE AS A STRONG RIDGE BUILDS OVR THE
WESTERN HALF OF THE NATION. FRI-SAT LOOKS LIKE THE WARMEST PERIOD AS
THE UPPER RIDGE AXIS PASSES AND SW FLOW MOVES INTO CO. THE NEXT
CHANCE OF PRECIP WONT COME UNTIL LATE SAT AT THE EARLIEST. 44

AVIATION...

EXPECT MVFR CIGS FOR THE TAF SITES THROUGH THE
MORNING...WITH ANOTHER ROUND OF IFR CIGS EXPECTED TO MOVE INTO KCOS
BY 12Z AS STEADY SHOWERS MOVE IN.  COULD SEE A PERIOD OF
RAIN/SNOW MIX AT THE KCOS AIRPORT LATER THIS MORNING...BUT ANY SNOW
SHOULD MELT ON CONTACT WITH THE SFC WITH LITTLE OR NO ACCUMULATION
EXPECTED.  KPUB SHOULD ALSO SEE CIGS LOWERING THROUGH THE MORNING
WITH -SHRA MOVING IN...BUT THINK CIGS WILL STAY JUST ABOVE IFR
CATEGORY.  BOTH KCOS AND KPUB WILL SEE A PERIOD OF GUSTY NORTH TO
NORTHWEST WINDS 15 TO 25 KTS THROUGH THE LATE MORNING/EARLY
AFTERNOON.  KALS WILL SEE MVFR TO BRIEF IFR CIGS/VIS THROUGH THE
MORNING WITH PASSING SNOW SHOWERS.  ACCUMULATIONS OF AN INCH OR
TWO...MAINLY ON THE GRASS CAN BE EXPECTED THROUGH THE EARLY MORNING.
EXPECT IMPROVING CONDITIONS AFTER 18Z FOR ALL TAF SITES...WITH
CLEARING SKIES EXPECTED TONIGHT. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
COZ083>089-093-094.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR COZ058-
060-063-076-081.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ082.

&&

10/40
Hazardous weather outlook, Oct 8, 12:09 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT SAT OCT 8 2011

COZ058>089-093>099-091815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POTENT FALL STORM WILL MOVE SLOWLY NORTHWARD ACROSS COLORADO
TODAY...WITH RAIN AND SNOW SHIFTING NORTH OF THE REGION BY LATE
AFTERNOON. THE HEAVIEST SNOWFALL THROUGH THE AFTERNOON IS
EXPECTED TO OCCUR ACROSS PIKES PEAK AND TELLER COUNTY...WHERE AN
ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE. AN ADDITIONAL 1 TO 2
INCHES IS ALSO POSSIBLE OVER THE HIGHER ELEVATIONS OF THE SAWATCH
AND MOSQUITO RANGES IN CENTRAL COLORADO.

SCATTERED RAIN SHOWERS WILL CONTINUE TO FALL ACROSS PORTIONS OF
THE SOUTHEAST PLAINS TODAY...WITH SHOWERS MOST NUMEROUS ALONG THE
NORTHERN I-25 CORRIDOR IN EL PASO COUNTY.

AS SKIES BEGIN TO CLEAR OUT TONIGHT...TEMPERATURES MAY FALL BELOW
FREEZING ALONG THE I-25 CORRIDOR AND ADJACENT PLAINS...WHICH MAY
DAMAGE TENDER VEGETATION. COVER TENDER PLANTS OR BRING THEM INDOORS
TO PROTECT THEM FROM THE POTENTIAL FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON OVER THE CENTRAL MOUNTAINS AND ACROSS TELLER
COUNTY.

10/40

In the hours before

Local storm report, Oct 8, 12:08 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1208 PM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     SNOW             2 WSW ROSITA            38.09N 105.36W
10/08/2011  M5.5 INCH        CUSTER             CO   TRAINED SPOTTER

            AN ADDITIONAL 0.5 SINCE 9 AM. SNOW HAD STOPPED AT TIME OF
            THIS REPORT.

1202 PM     SNOW             2 ENE MONUMENT          39.11N 104.84W
10/08/2011  M3.5 INCH        EL PASO            CO   TRAINED SPOTTER

            STILL SNOWING LIGHTLY.

1204 PM     SNOW             6 E MONUMENT            39.10N 104.76W
10/08/2011  M6.3 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW STARTED BEFORE 5 AM THIS MORNING. STILL SNOWING AND
            SOME BLOWING SNOW REDUCING VISIBILITY.

&&

STARK
Local storm report, Oct 8, 12:17 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1217 PM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     SNOW             1 SW WOODLAND PARK      38.99N 105.06W
10/08/2011  M6.5 INCH        TELLER             CO   TRAINED SPOTTER

            AVERAGE MEASURED SNOW DEPTH. THREE TENTHS NEW SNOWFALL
            SINCE 1130 AM.

&&

STARK
Local storm report, Oct 8, 12:50 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     SNOW             4 SW BLACK FOREST       38.98N 104.76W
10/08/2011  M4.3 INCH        EL PASO            CO   TRAINED SPOTTER

            MEASURED ON GRASSY SURFACE.

&&

STARK
Local storm report, Oct 8, 1:33 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     SNOW             5 NE AIR FORCE ACADEMY  39.03N 104.80W
10/08/2011  M7.0 INCH        EL PASO            CO   CO-OP OBSERVER

&&

MN
Local storm report, Oct 8, 1:37 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     SNOW             5 NE COLORADO SPRINGS   38.88N 104.74W
10/08/2011  M11.0 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL OVER PAST 14 HOURS.

&&

MN
Local storm report, Oct 8, 1:45 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
145 PM MDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     SNOW             1 SSE WOLF CREEK PASS   37.47N 106.79W
10/08/2011  M8.0 INCH        MINERAL            CO   TRAINED SPOTTER

            IN THE PAST 24 HOURS.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:10 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers20 min
Oct 7, 8:59 PM MDTTornado WarningPUBBaca, Prowers15 min
Oct 8, 4:43 AM MDTFreeze WatchPUBCrowley, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more10 hr

Nearby

Freeze Warnings in Colorado, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.